#38797
jessonehundred
Participant
@jessonehundred

I got a decent sized elephant tattoo on my left shoulder about 5 or 6 years ago. I had many tattoos done by this same artist with no problems. This particular tattoo though has 4 or 5 different colors, red, green, yellow, blue.. (my others are all black ink)
About a year ago I noticed in the summer that my tattoo had a few raised bumps on it in the red ink areas.. they came and went without really bothering me. I figured it had something to do with the temperature changing. Since then it has gotten progressively worse, my entire tattoo is now covered in red, scaly, itchy, painful bumps. The ink seems to be rejecting and its just a cloudy mess now. I have a dermatologist appt in a month, but I really think that getting info from other tattoo’d ppl/artists would be helpful. Please help with any info on what this could be..
also, when I was looking up the artists name and shop on google, I saw 2 other reviews stating that their tattoos from him had very similar problems, they mentioned seeking a lawyer.. kind of freaked me out.
:confused:

here is a picture
6rrqz4.jpg

#123146
mrchen
Participant
@mrchen

this does not appear to be a very high quality tattoo, maybe ok, but not the best

second red is the color most rejected by folks, yes your body can take a long time or short time to do this

third, all the colors look kinda shitty, doesnt appear to be well put in color and your skin care has not been the best, the skin covers the work and must be taken fairly good care of, I am guilty too of not taking care of my back as gfood as other areas, I now use exfoliator and dr bonners tattoo balm, keps them looking good.

the artist appears to have used god knows what brand of ink, certainly not the top brands, I have seen tattooists who have watered down good ink, I have seen shop owners that could make thier own, no thanks, I want only Eternal in me thanks.

#123148
jessonehundred
Participant
@jessonehundred

The tattoo was beautiful when I got it, and I was told by a lot of people that it was a good tattoo. Obviously not since then have I had many compliments. I was 19 when I got this and unforunately very uneducated, ignorant and too compulsive to think things through. I did get many other tattoos from this artist, as did my friends, which came out very nice.

Thanks for the info but I just want to know if anyone has seen this in particular. I know the picture is pretty gross, but I really need some answers.

#123151
BigZach
Participant
@bigzach

I am not seeing any red bumps, but a lot of dry skin.. Do you have eczema?

I have heard in some cases of people with eczema that it starts affecting a newly tattooed area..

I’ve got it on my elbows and knees and this is what it looks like to me, and of course, this is just an un-professional opinion.

The appointment with a dermatologist most likely will be able to give you an answer, however, when I got my first tattoo, my artist asked me if I had an skin conditions because some will be more probable to reject ink, and eczema was one of them.

#123152
jessonehundred
Participant
@jessonehundred

I had eczema as a child and do have very small patches on my arms sometimes.. maybe you are right, it is dry and itchy and very similar. it was red bumps with no dry skin before , about a year ago. then it turned into that.

#123153
BigZach
Participant
@bigzach

Heat and sweat will often make my elbows and knees break out into red and itchy bumps, and as long as I don’t scratch them they will be gone in a few hours..

They make awesome ointments for it that I use regularly, just look for anything with Pramoxine Hydrochloride in it. It will usually say Eczema cream, but my favorite is the brand Dermarest, been using it for about 10 years

#123163
GrayCatLove
Participant
@graycatlove

I agree with BigZach; my immediate thought is I’d try standard eczema treatments. The skin looks painfully dry. As a nurse, my best advice is topical and oral zinc with at least a couple daily applications of Tattoo Goo. Zinc can be found either at vitamin shops; your doctor may recommend a prescription strength ointment/cream, or even a zinc-soaked gauze. (I highly recommend zinc and acacia soaked gauze; request it from your doctor.) See your physician as soon as possible and feel better soon!

#123164
jessonehundred
Participant
@jessonehundred

im glad i have a pcp and dermatology appt in the next few weeks, but thanks so much for the suggestions in the meantime. I am going to pick up some creams that you guys suggested and see how it works… I am really ,really hoping it is just dry skin or something that can be cleared up with some topical cream. such a shame

#123169
yodaddynukka
Participant
@yodaddynukka

i have small bouts of eczema and i get heat rashes and there is a certain part of my tattoo (the ditch in my elbow) that i get red bumps and dry looking skin (like your pic) when its hot/humid.

#123180
anonymous
Participant
@anonymous

If not eczema, then an allergic reaction seems like the obvious answer. Allergic reactions can occur days, weeks, months, or years later.

#123290
jessonehundred
Participant
@jessonehundred

what happens if it is an allergic reaction? would it have to be removed typically? it seems to be getting worse and really really hurts.

#123291
anonymous
Participant
@anonymous
jessonehundred;109316 wrote:
what happens if it is an allergic reaction? would it have to be removed typically? it seems to be getting worse and really really hurts.

Well they will attempt to treat the symptoms, but if they persist and it is an allergy, it would have to be removed. Laser removal will release the ink into your system, which could very easily make the problem worse or in rare cases even kill you if the allergy is severe enough. If the doctor determined that was a concern, then they would need to excise the skin. ๐Ÿ™ Hopefully all works out for you.

#123292
jessonehundred
Participant
@jessonehundred

that sounds like my absolute worst nightmare………..completely freaked out, can’t wait for my appt. thanks for the info. ๐Ÿ™

#123296
GrayCatLove
Participant
@graycatlove

Oh, oh! My turn to practice internet medicine!

Here’s an idea: Test to see if it’s an allergy by taking a first generation antihistamine. Benadryl is a good one, and cheap. Take the maximum dose according to the pill bottle. If it gets better, allergy! If not, eczema. The drowsiness will be a bummer, though. I can’t remember if they have second generation antihistamines OTC, but you might ask a pharmacist. Those don’t cause drowsiness. In fact, talking to a pharmacist may be a smart move.

When’s your appointment? And don’t worry; it isn’t very likely you’ll get a laser treatment. I’d bet my next paycheck your treatment is topical.

#123298
jessonehundred
Participant
@jessonehundred

Very good idea, but the only issue with that is that I have been taking Benadryl for sleeping purposes for many, many years, and i’m not sure that I see much improvement of typical allergies when taking it since I have built up a tolerance. (i realize this isnt the best idea, but it was recommended instead of taking sleeping meds)
I will go to the pharmacist today though and see what they think, maybe they can recommend something, thanks so much. My appointment was in a month but I found another dermatologist who is taking me on Thursday, thankfully.

Viewing 15 posts - 1 through 15 (of 22 total)

You must be logged in to create new topics.